Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 8, 2011Jasper County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 8, 2011, 8:13 PM EDT for Jasper County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 8:13 PM EDT (00:13 UTC)
Expired
Jul 8, 2011, 8:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Jasper County, GA

The radar

The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:30 PM EDTTSTM WND DMGShady Dale, GATWO TREES DOWN IN THE NORTHEAST PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WWUS82 KFFC 090013
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT FRI JUL 8 2011

GAZ059-090045-
813 PM EDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND 
LIGHTNING IN NORTHERN JASPER COUNTY UNTIL 845 PM EDT...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM BETWEEN CALVIN AND SHADY DALE...MOVING EAST AT 
15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE 
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD 
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND 
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD 
ONLY BE USED IN AN EMERGENCY.


&&

LAT...LON 3331 8354 3332 8376 3347 8376 3348 8373
      3348 8371 3350 8371 3348 8368 3351 8368
      3351 8366 3344 8353
TIME...MOT...LOC 0012Z 270DEG 11KT 3341 8365

$$



19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 8:04 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 8, 8:04 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT FRI JUL 8 2011

.UPDATE...
STILL HAVE NOT SEEN STORMS DEVELOP ACROSS FAR NORTH GEORGIA. MAYBE
CLOUD COVERAGE THIS AFTERNOON PLAYED A ROLE IN HELPING TO INHIBIT
DEVELOPMENT. MAY SEE SOME OF THE STORMS ACROSS NORTHERN ALABAMA
AND SOUTHERN TENNESSEE DRIFT INTO THE AREA...BUT STILL NOT ENOUGH
TO WARRANT LIKELY POPS. QUICK UPDATE JUST TO CUT POPS BACK TO 30
PERCENT ACROSS THE FAR NORTH...BUT THIS MAY STILL BE OVERDONE.

&&

.PREV DISCUSSION... /ISSUED 750 PM EDT FRI JUL 8 2011/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWA AND WILL
CONTINUE THROUGH THE EVENING. SHORTWAVE ACROSS THE TENNESSEE
VALLEY SHOULD HAVE HELPED TO ENHANCE CONVECTION ACROSS THE NORTH.
HAVEN'T SEEN THAT YET...BUT THERE IS STILL TIME LEFT THIS
AFTERNOON/EVENING TO SEE MORE DEVELOPMENT...ALTHOUGH BEGINNING TO
HAVE SOME DOUBTS. WITH THE SHORTWAVE NOT PROGGED TO EXIT THE CWA
UNTIL SATURDAY MORNING...DID INCLUDE LIKELY POPS THIS EVENING
ACROSS THE NORTHEAST.

AS THE SHORTWAVE PULLS OFF TO THE EAST ON SATURDAY...THE MOISTURE
DECREASES ACROSS FAR NORTH GEORGIA. IN ADDITION...THE UPPER LEVEL
RIDGE THAT IS CENTERED OVER THE TEXAS PANHANDLE WILL MIGRATE TO
THE MID MISSISSIPPI VALLEY BY SUNDAY NIGHT. THESE TWO FACTORS WILL
HELP TO LIMIT CONVECTION ACROSS THE NORTHWEST. DESPITE
THIS...GIVEN DIURNAL HEATING...STILL KEPT SLIGHT CHANCE OF POPS
ACROSS THE NORTHWEST. BEST CHANCE FOR POPS THROUGH THE REMAINDER
OF THE SHORT TERM WILL BE ACROSS THE SOUTHERN HALF OF THE CWA
WHERE THE BEST MOISTURE WILL LINGER.

MIN TEMPS FOR SATURDAY MORNING ARE A MAV/MET BLEND WITH MINOR
ADJUSTMENTS. FOR EXAMPLE...ADJUSTED MCN DOWN A DEGREE OR TWO
BASED ON PERSISTENCE.

LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER LEVEL RIDGE BECOMES MORE DOMINATE ACROSS THE CWA AT THE
BEGINNING OF THE LONG TERM. WITH THIS AND 850 MB TEMPS AROUND 24C
BY TUESDAY...WILL SEE A WARM UP IN TEMPERATURES WITH MEX GUIDANCE
INDICATING SOME SITES WILL BREAK 100F. THIS WILL PERSIST THROUGH
MID WEEK. BY THE END OF THE WEEK...THE RIDGE WEAKENS AND IT
APPEARS TEMPS WILL RETURN TO THE LOWER TO MID 90S. WILL SEE NORMAL
DIURNALLY DRIVEN CONVECTION THROUGH THE LONG TERM.

WEAK FRONT PROGGED TO MOVE THROUGH THE CWA TUESDAY AFTERNOON/NIGHT
AND THIS MAY HELP TO ENHANCE CONVECTION...ALTHOUGH WILL HAVE TO
WATCH AND SEE IF MODELS ARE CONSISTENT WITH THE FEATURE OVER THE
NEXT FEW DAYS.

AVIATION...
00Z UPDATE...
CONVECTION LINGERING MAINLY ATL TO AHN AND SOUTH. WILL KEEP CB IN
ATL METRO TAF SITES FOR A COUPLE OF HOURS...AND KEEP A MENTION OF
THUNDER ELSEWHERE FOR ANOTHER HOUR OR TWO. WILL HAVE TO KEEP WATCH
TO SEE HOW LONG AND WHAT SITES WILL CONTINUE TO HAVE A RISK.
OTHERWISE...MAINLY MID/HIGH CLOUDS OVERNIGHT. VISIBILITY
UNRESTRICTED EXCEPT IN RAIN AREAS AND LOCAL AREAS OF 3 TO 5SM IN FOG
AFTER MIDNIGHT. WINDS LIGHT SOUTHWEST BECOMING LIGHT AND VARIABLE BY
04Z. WEST TO SOUTHWEST NEAR 10KT SATURDAY AFTERNOON.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ON WIND SPEED/DIRECTION...VISIBILITY AND
CIGS. MEDIUM CONFIDENCE IN TIMING AND DURATION OF POTENTIAL
THUNDERSTORMS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  72  94 /  40  30  20  30
ATLANTA         74  93  75  93 /  30  30  20  30
BLAIRSVILLE     67  89  67  89 /  30  40  20  30
CARTERSVILLE    69  94  71  95 /  30  30  20  20
COLUMBUS        75  95  75  96 /  50  40  20  30
GAINESVILLE     72  93  73  93 /  30  40  20  30
MACON           73  96  73  95 /  40  40  30  30
ROME            71  96  72  96 /  30  20  20  20
PEACHTREE CITY  70  93  71  94 /  40  30  20  30
VIDALIA         74  94  76  94 /  40  60  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11
Hazardous weather outlook, Jul 8, 11:45 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT FRI JUL 8 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK SURFACE FRONT STRETCHING FROM THE MID ATLANTIC COAST ACROSS
THE TENNESSEE VALLEY AND ONTO THE PLAINS WILL DRIFT SOUTH...
APPROACHING NORTHWEST GEORGIA. AN AREA OF WEAKENING CONVECTION WILL
CONTINUE TO APPROACH NORTHWEST GEORGIA...AS A WEAK DISTURBANCE
BRINGS INCREASED CHANCE OF THUNDERSTORMS TO PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS TO 45
MPH...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. THE BEST
LOCATIONS FOR CONVECTION WILL BE ACROSS NORTH GEORGIA...NORTH OF A
LAGRANGE TO LEXINGTON LINE...AND PORTIONS OF CENTRAL GEORGIA...SOUTH
OF AN CORDELE TO SWAINSBORO LINE.

.DISCUSSION...
LOW LEVEL MOISTURE REMAINS HIGH ACROSS THE AREA. CAPE VALUES WILL
REACH BETWEEN 1000 AND 2000 THIS AFTERNOON. STRONG THUNDERSTORMS ARE
POSSIBLE...BUT MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 8, 5:47 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT FRI JUL 8 2011

GAZ062-082215-
547 PM EDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WARREN
COUNTY UNTIL 615 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING IN NORTHWEST WARREN COUNTY...JUST
SOUTHWEST OF BARNETT...MOVING SOUTHEAST AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3332 8255 3331 8263 3328 8267 3334 8280
      3339 8283 3343 8282 3347 8287 3352 8282
      3351 8275 3353 8273 3350 8260 3345 8258
      3341 8254 3336 8253
TIME...MOT...LOC 2146Z 293DEG 7KT 3345 8282

19
Special weather statement, Jul 8, 5:57 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT FRI JUL 8 2011

GAZ076-086-082230-
557 PM EDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN EMANUEL AND JEFFERSON COUNTIES
UNTIL 630 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTH OF LOUISVILLE TO
NORRISTOWN JUNCTION...MOVING EAST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

&&

LAT...LON 3253 8227 3253 8257 3256 8260 3264 8251
      3265 8247 3269 8250 3272 8245 3276 8244
      3278 8246 3282 8242 3318 8248 3318 8226
      3309 8228 3293 8227 3284 8231 3281 8222
      3282 8215 3270 8210
TIME...MOT...LOC 2157Z 271DEG 12KT 3314 8237 3282 8229
          3260 8251

19
Special weather statement, Jul 8, 6:29 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT FRI JUL 8 2011

GAZ062-082315-
629 PM EDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND IN WARREN COUNTY UNTIL 715 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS CENTRAL AND NORTHERN WARREN COUNTY FROM
WARRENTON TO POWELTON...MOVING EAST AT 10 MPH.

MUCH OF WARREN COUNTY RECEIVED FROM 2.0 TO 2.5 INCHES OF RAIN LATE
THURSDAY. DOPPLER RADAR RAINFALL ESTIMATES OF 1.0 TO 1.5 INCHES PER
HOUR ARE INDICATED IN THE CURRENT THUNDERSTORMS. THIS RAIN WILL FALL
ON COMPLETELY SATURATED GROUND FROM THE RECENT RAINFALL AND RUNOFF
FROM THESE STORMS WILL LIKELY RESULT IN MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS WARREN COUNTY. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3331 8239 3327 8243 3333 8255 3331 8264
      3334 8280 3339 8283 3343 8282 3346 8286
      3349 8285 3352 8282 3349 8260 3341 8254
      3336 8254 3334 8243
TIME...MOT...LOC 2226Z 288DEG 8KT 3342 8276

19
Special weather statement, Jul 8, 6:32 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT FRI JUL 8 2011

GAZ086-082315-
632 PM EDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 TO 45 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN EMANUEL COUNTY UNTIL 715 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SUMMERTOWN TO NORRISTOWN...MOVING
EAST AT 10 MPH.

WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...ESPECIALLY FOR AREAS BETWEEN NORRISTOWN AND
SWAINSBORO. THESE WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3254 8204 3255 8208 3251 8215 3241 8219
      3236 8224 3234 8223 3242 8239 3245 8240
      3253 8258 3256 8259 3264 8250 3265 8247
      3266 8248 3283 8229 3281 8213 3266 8208
      3261 8200
TIME...MOT...LOC 2231Z 290DEG 9KT 3274 8226 3251 8252

19
Special weather statement, Jul 8, 7:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT FRI JUL 8 2011

GAZ059-090030-
756 PM EDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS OF 40 TO 45 MPH IN JASPER COUNTY UNTIL 830
PM EDT...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM EUDORA TO 8 MILES WEST OF
MONTICELLO...MOVING SOUTHEAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3317 8355 3314 8374 3321 8383 3325 8381
      3327 8383 3329 8383 3332 8384 3350 8370
      3349 8368 3351 8369 3352 8368 3349 8363
      3340 8353
TIME...MOT...LOC 2354Z 301DEG 6KT 3332 8378

19
Special weather statement, Jul 8, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT FRI JUL 8 2011

GAZ059-090045-
813 PM EDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING IN NORTHERN JASPER COUNTY UNTIL 845 PM EDT...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN CALVIN AND SHADY DALE...MOVING EAST AT
15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3331 8354 3332 8376 3347 8376 3348 8373
      3348 8371 3350 8371 3348 8368 3351 8368
      3351 8366 3344 8353
TIME...MOT...LOC 0012Z 270DEG 11KT 3341 8365

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:21 PM EDTSpecial Weather StatementFFCPutnam39 min
Jul 8, 8:24 PM EDTSpecial Weather StatementFFCDouglas51 min
Jul 8, 8:27 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam38 min
Jul 8, 8:50 PM EDTSpecial Weather StatementFFCFulton25 min
Jul 8, 9:17 PM EDTSpecial Weather StatementFFCGreene, Hancock28 min
Jul 9, 4:15 AM EDTSpecial Weather StatementFFCPickens30 min
Jul 9, 1:11 PM EDTSpecial Weather StatementFFCClayton49 min
Jul 9, 2:50 PM EDTSpecial Weather StatementFFCJefferson25 min
Jul 9, 3:51 PM EDTSpecial Weather StatementFFCBaldwin39 min
Jul 9, 3:53 PM EDTSpecial Weather StatementFFCPulaski52 min
Jul 9, 4:35 PM EDTSpecial Weather StatementFFCJones25 min
Jul 9, 4:40 PM EDTSpecial Weather StatementFFCUpson35 min
Jul 9, 4:47 PM EDTSpecial Weather StatementFFCWashington28 min
Jul 9, 4:54 PM EDTSevere Thunderstorm WarningFFCJones36 min
Jul 9, 4:58 PM EDTSpecial Weather StatementFFCCrawford47 min
Jul 9, 5:03 PM EDTSpecial Weather StatementFFCTroup27 min
Jul 9, 5:19 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford41 min
Jul 9, 5:25 PM EDTSpecial Weather StatementFFCWilkinson35 min
Jul 9, 5:42 PM EDTSpecial Weather StatementFFCWilkinson33 min
Jul 9, 5:50 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette40 min
Jul 9, 5:58 PM EDTSpecial Weather StatementFFCJohnson32 min
Jul 9, 6:18 PM EDTSpecial Weather StatementFFCWilkinson42 min
Jul 9, 6:25 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Spalding35 min
Jul 9, 6:37 PM EDTSpecial Weather StatementFFCTreutlen38 min
Jul 9, 6:53 PM EDTSpecial Weather StatementFFCEmanuel37 min
Jul 9, 7:15 PM EDTSpecial Weather StatementFFCWhite45 min
Jul 9, 7:36 PM EDTSpecial Weather StatementFFCHarris24 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.